MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/125 DEG TI CANN TFNA 380MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/125 DEG TI CANN TFNA 380MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.129S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remained implanted; as such explant date is not applicable.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure on (b)(6) 2018, the surgeon experienced difficulty when trying to disassemble the proximal femoral nailing system (tfna) handle from the end of the nail after the nail had been implanted.They were using the standard handle in this case and they had a difficult time trying to unscrew the connecting screw that holds the nail and handle together during insertion, proximal targeting, etc.It sounds like there was quite a bit of soft tissue pushing against the medial side of the handle which in turn applies bending/twisting force on the connecting screw and nail threads causing them to bind excessively.There was no surgical delay.Procedure successfully completed.The patient outcome was not provided.This report is for one (1) 11mm/125 deg ti cann tfna 380mm/left - sterile.This is report 2 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted.Manufacturing location: (b)(4), manufacturing date: 25-jan-2018, expiration date: 31-dec-2027: part number: 04.037.129s, 11mm/125 deg ti cann tfna 380mm/left- sterile, lot number: h549398 (sterile), lot quantity 6: work order traveler met all inspection acceptance criteria.Inspection sheet, in-process/inspect dimensional/final met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection met all inspection acceptance criteria.Packaging label log lppf, lmd/lpf rev c was reviewed and determined to be conforming.Packaging bom was reviewed and all components issued met current defined requirements.Scn supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts reviewed: component parts were not reviewed because the complaint condition was related to difficulty trying to unscrew the nail from the insertion handle and, therefore, dhr reviews of the raw materials would not be relevant to the reported condition.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM/125 DEG TI CANN TFNA 380MM/LEFT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7866989
Report Number2939274-2018-53749
Device Sequence Number1337957
Product Code HSB
UDI-Device Identifier10886982096432
UDI-Public(01)10886982096432
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.129S
Device Catalogue Number04.037.129S
Device Lot NumberH549398
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/23/2018
Supplement Date Received by Manufacturer09/12/2018
Initial Report FDA Received Date09/11/2018
Supplement Report FDA Received Date09/12/2018
Patient Sequence Number1